Serious jump in Mirapex dosage all at once bad idea?

Discussion in 'Fibromyalgia Main Forum' started by nonnie1967, Jun 23, 2006.

  1. nonnie1967

    nonnie1967 New Member

    I just went to the doctor yesterday. I told him that my pain has been getting MUCH worse and that since Mirapex is only effective for pain at the highest dosages, I would like to increase my dosage more aggressively. (We started it at 0.125 mg 3x/day 2 months ago and upped it to 0.25 mg 3x/day 1 month ago.)

    He doesn't know much about Mirapex as an FMS med - pretty much just what I have told him. He told me that he doesn't know much about computers and doesn't get on the Internet - if it doesn't make the clinical literature (i.e., recommendations for physicians), he's not apt to know about it. He was familiar with treatments like amitriptyline, but he didn't even know about Neurontin for FMS until I told him. Fortunately, he is open to being educated. :)

    Anyway, he decided to increase my dosage to 1 mg 3x/day! That seems pretty radical to me. He warned me that it was quite a jump, but said to let him know if I have any problems. He also said that if it goes well, we will probably go up to the full 1.5 mg 3x/day next month and decrease the Neurontin (I currently take 500 mg/day). That would be great, because between the Neurontin and the amitriptyline (I take 50 mg of that every night), I have gained back 20 lbs. of the 30 lbs. I lost last year. :-(

    I decided yesterday that I will take a few days to titrate up to the 1 mg. dosage. I still have some of the 0.25 tablets, so I will do a couple of days at 0.50 and a couple at 0.75. Does this seem like a good idea? I just feel that, after reading about the side effects associated with Mirapex, that attempting such a large leap all at once may not be wise. What do y'all think?

    I did print out several excellent research articles about Mirapex and the Dopamine Theory of FMS and gave them to my doc. He said he'd be happy to read them, and said that I probably knew a lot more than he did! Honestly, I think I DO - but I want him to be as informed as I am. And I'm glad he's willing to read the info, but wondering what I should do about these dosing instructions in the meantime.

    Does that make any sense?

    What do you Mirapex users and past users think?

    Thanks for wading through this long and confusing post. (I'm working on less than three hours of sleep and am thinking even less clearly than usual. ;-))
  2. nonnie1967

    nonnie1967 New Member

    I am having terrible tummy aches and think they are due to the Mirapex. (They are much worse today with the higher dosage. :-() I have read that Prilosec is the suggested remedy - however, I can't swallow pills and Prilosec cannot be crushed. Does anyone have any suggestions for me?

    Thanks in advance!